Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 93, NWS Northern Indiana

June 14, 2000Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 14, 2000, 3:01 PM EDT for Fulton County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2000, 3:01 PM EDT (19:01 UTC)
Expired
Jun 14, 2000, 3:50 PM EDT
In force
49 min
Issued by
NWS Northern Indiana
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fulton County, OH

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 141903
SVRFWA
OHC051-141950-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
301 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN OHIO

* UNTIL 350 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTH OF ARCHBOLD...OR ABOUT 7 MILES
  NORTH OF DEFIANCE...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  ARCHBOLD
  WAUSEON
  SWANTON
  METAMORA

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

LAT...LON 4141 8452 4126 8438 4156 8375 4177 8395

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:30 AM EDT, 10 hours 31 minutes earlier.

Area forecast discussion, Jun 14, 4:30 AM EDT, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 AM EST WED JUN 14 2000

MISFWA SENT...COORD WITH ILN.
BERMUDA AND EPAC HIGH REMAIN IN PLACE THROUGH FCST PD WITH PLAINS
TROF MIGRATING SLOWLY INTO UPR MSVLY THEN ANOTHER SHORT WAVE DIGS FM
WRN CANADA INTO MIDWEST LT DY2. IN SHORT TERM OUTFLOW DOMINATED
SQUALL LINE BEGINNING TO RE-FIRE SHOULD FAVOR DEVELOPMEN S OF FA IN
HIR LWR 70S DP AND GRTR DIR LLVL CONVRGNT REGION.

MODELS HAVING A TOUGH TIME AGAIN THIS AM. ETA TOO COOL IN BLYR. HAVE
LEANED MORE TOWARDS 15Z RUC SNDGS IN SHORT-TERM TO NGM AND MODIFIED
ETA BEYOND. STORMS TO REFIRE AHEAD OF FNT BY MIDDAY...MODIFIED
SNDGS WITH CAPES TO 2.5-3 KJ/KG LI M5-M7. LLVL JET WL HAVE TO BE
WATCHED FOR SPEED SHEAR...0-3KM HELECITIES APPRCHG 150 M2/S2 WITH
0-3KM SHEAR VALUES TO 25 M/S. WL HIGHLIGHT SVR POTNL IN ZNS THIS AFT
W AND LT AFTN/EARLY PD2 FAR ERN ZNS. ISOLD G60KT PRIMARY THREAT.
COOLER L"ESS HUMID DY2.

.IWX...NONE
PBM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:26 PM EDTSevere Thunderstorm WarningIWXWilliams54 min
Jun 14, 3:27 PM EDTSevere Thunderstorm WarningIWXVan Wert53 min
Jun 14, 4:42 PM EDTFlash Flood WarningIWXDefiance, Paulding, Putnam, Van Wert3 hr
Jun 14, 7:31 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding39 min
Jun 14, 7:38 PM EDTTornado WarningIWXWilliams32 min
Jun 14, 7:58 PM EDTSevere Thunderstorm WarningIWXFulton, Henry42 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.